Hi. I posted after my ablation for flutter over a month ago. I'm in normal sinus rhythm so far, and praying every day. I have a EF of 34 and non-ischemic cardiomyopathy believed to be from chemo in 2006. Minor scarring on MRI. I have a question about beta blockers and fatigue.
I'm so very tired. Many of us are from these drugs. I'm on Coreg. My EP took me off lisinopril 2 weeks ago, as my BP was 82/54. I had told him that I was running lower than my normal low, during the day, and I'm so tired. I'm up to 80s-100/56-70 (daytime) since going off.
I'm only on 3.25 mg Coreg a day (half in morning and half at night). That's a baby dose, I know. I'm just so tired though. I force myself to go to the gym or on walks, but I'm not very consistent. I'm 56 and thin; in good shape. I have no problem with exercise tolerance. I'm a chronic worrier, and as mother of 2 college daughters, my worries are constant.
I'm asking for opinions - could this fatigue be from the small dose of coreg that I'm on? The EF? Depression from all this? My EP wants to implant a defib/pacemaker, but I'm stalling to see if my EF increases as my heart heals from the flutter and the ablation. I'm hopeful, although my EP is doubtful.
So many of you have been through so much for so many years, and I appreciate your responses to my first post. I understand why beta blockers are used for heart disease, but I don't understand how patients with normally low blood pressure can tolerate them. I've been tried on flecanaid, toprol and now coreg. Advice? Comments? Thank you!
Hi. I do not have any experience. Nevertheless, a pacemaker sounds like a potentially life altering change. You are right to want to evaluate the need for it.
The weather is starting to shape up! I would assess the experience and credentials of your doctor, and then also get a second/third or fourth opinion about this. Go comfortably out of town to doctors with outstanding qualifications of it makes sense, telling all three/four of your doctors how you are feeling, and ask for ideas. You never know when some person with new ideas may have even a small break through that improves the quality of your life, or heals you.
Having experienced low bp myself, it sounds to me like low blood pressure is probably a big part of the problem, but If you are feeling depressed, there is nothing wrong with seeking emotional support. Do not be depressed. Depression gets in the way of effective thinking and effective action. It has no place in your life right now.
I've been on generic beta blockers for years, now Atenolol at 25 mg twice a day. Have taken 4 times that much and had problems with low BP at those times.
I never had any high BP problems before starting BB to lower my HR. I have found over time (months) and more reasonable doses my BP is about normal, sometimes a few point high.. but that is when I walk up to a BP station and immediately take my BP.
Fatigue seems to be a common problem, in my case my EF is about 60%, but I have permanent AFib so my heart is working hard as the atrial chambers are no longer helping... that ah age may add to my fatigue.
My point is my body seems to have made adjustments to BB medications to the extent I no longer have low BP, yet I do continue to have a lower HR which is the desired effect... my resting HR is about 70 with some irregularity and below 60 when asleep.
Give your ablation a bit more time to heal before pushing too hard on the BB medication - assume your heart needs some help while healing, or that the BB will stop once your heart has fully healed...what 6 months?
Why are you on the Beta Blockers? If it is not for bp is it because of the flutter or the cardiomyopathy? I am not a doctor and would not dream to say I know why you are on them but I would talk to your EP about the need for them considering you have low bp. Like Jerry said, maybe it is only for a short time till your heart gets stronger from the ablation. It can take a while so just take it slow and do what you can to reduce your stress and anxiety, deep breathing or listen to calming music. Stressing about life will not change the world, it will only make you feel physically bad. I know easier said than done when it comes to your children but they will benefit as will you from you tackling your stress and anxiety. Anyways, if you do not have a clear picture of why you are on the beta blockers I would get the doctor to explain and there very well could be a good reason but see if there is an alternative so you can feel better. There are many different types of meds out there. You have a right to search until you find one that works well for you. In the meantime if it is OK with your doctor try to drink lots of water. It will help your heart function better.
Hi. The Doctors out me on the Beta Blocker and Ace Inhibitor last summer when my low EF was discovered on a routine ECG. We've repeatedly discussed my normally low blood pressure, prior to starting the medications and since I've begun taking them. I've also been on toprol and flecanaid with these same results. I'm told that the BB and ACE are needed for heart recovery and to help make it stronger. I'm on such a low dose of BB and my EP took me off lisinopril. I don't understand why, with my low BP, I'm on any BB. I'm interested to find anyone else that has these issues. I'm physically tired and frustrated. I've been on 0.25 mg digoxin since 2008 for flutter without complications. I had no symptoms of fatigue or anything else prior to starting BB and ACE. I'm referred to a new heart failure cardiologist by my EP, and just waiting to get in. Thank you!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.